Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 32, NWS Mobile, AL

March 31, 2010

NWS Mobile, AL issued this red flag warning at Mar 31, 2010, 7:28 AM EDT. It took effect at Mar 31, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 7:28 AM EDT (11:28 UTC)
In effect from
Mar 31, 2010, 2:00 PM EDT
Expired
Mar 31, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS84 KMOB 311128
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
628 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHERN
PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR MOST OF
THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF A LONG
DURATION OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING BELOW CRITICAL VALUES
ACROSS THE NORTHERN HALF OF THE WESTERN FLORIDA PANHANDLE TODAY. DRIER
AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO DROP BELOW
CRITICAL VALUES ACROSS MOST OF THE WESTERN FLORIDA PANHANDLE. THE DRY
AND WARM CONDITIONS WILL CONTINUE THROUGH FRIDAY.

FLZ001-003-005-010330-
/O.NEW.KMOB.FW.W.0032.100331T1800Z-100331T2300Z/
/O.NEW.KMOB.FW.A.0032.100401T1700Z-100401T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
628 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO BETWEEN 28 AND 31
PERCENT ACROSS THE WARNED AREA TODAY.

DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO DROP
TO BETWEEN 24 AND 34 PERCENT ACROSS MOST OF THE WESTERN FLORIDA
PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FLZ004-006-010330-
/O.NEW.KMOB.FW.A.0032.100401T1700Z-100401T2300Z/
COASTAL SANTA ROSA-COASTAL OKALOOSA-
628 AM CDT WED MAR 31 2010

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO DROP
TO BETWEEN 24 AND 34 PERCENT ACROSS MOST OF THE WESTERN FLORIDA
PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$
1 follow-up statement
222 
WWUS84 KMOB 311914
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHERN
PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR MOST OF
THE WESTERN FLORIDA PANHANDLE AND SOUTH-CENTRAL ALABAMA DUE TO THE
POTENTIAL OF A LONG DURATION OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES
WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING BELOW CRITICAL
VALUES ACROSS THE NORTHERN HALF OF THE WESTERN FLORIDA PANHANDLE
TODAY. DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY
LEVELS TO DROP BELOW CRITICAL VALUES ACROSS MOST OF THE WESTERN
FLORIDA PANHANDLE AND SOUTH-CENTRAL ALABAMA...EAST OF INTERSTATE 65.
THE DRY AND WARM CONDITIONS WILL CONTINUE THROUGH FRIDAY.

FLZ001-003-005-011130-
/O.CON.KMOB.FW.W.0032.000000T0000Z-100331T2300Z/
/O.CON.KMOB.FW.A.0032.100401T1700Z-100401T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
214 PM CDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO
DROP TO BETWEEN 24 AND 34 PERCENT ACROSS MOST OF THE WESTERN
FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ALZ056>060-011130-
/O.EXA.KMOB.FW.A.0032.100401T1700Z-100401T2300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
214 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. 

DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO
DROP TO BETWEEN 20 AND 24 PERCENT ACROSS SOUTH-CENTRAL ALABAMA EAST OF
INTERSTATE 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$

FLZ004-006-011130-
/O.CON.KMOB.FW.A.0032.100401T1700Z-100401T2300Z/
COASTAL SANTA ROSA-COASTAL OKALOOSA-
214 PM CDT WED MAR 31 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

DRIER AIR ON THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO
DROP TO BETWEEN 24 AND 34 PERCENT ACROSS MOST OF THE WESTERN
FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 31, 6:00 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 31, 6:00 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED MAR 31 2010

.SHORT TERM [TODAY AND TONIGHT]...SURFACE RIDGE OF HIGH PRESSURE
CENTERED ABOUT 100 MILES SOUTH OF THE AL AND NWFL COAST WILL
CONTINUE TO SHIFT SLOWLY EAST THROUGH TONIGHT. THIS WILL HELP GIVE
WAY TO MOSTLY SUNNY SKIES AGAIN TODAY. A BETTER ONSHORE FLOW CAN BE
EXPECTED LATER TODAY AND TONIGHT AS THE RIDGE OF HIGH MOVES FURTHER
TO THE EAST. DUE TO GOOD RIDGING ALOFT ACROSS MUCH OF THE CENTRAL
GULF COAST REGION BETTER SUBSIDENCE IN THE LOW TO MID LAYERS OF THE
ATMOSPHERE CAN BE EXPECTED. AS A RESULT ANOTHER WARM OF MILD DAY CAN
BE EXPECTED TODAY WITH HIGHER AFTERNOON TEMPS OCCURRING WELL INLAND
FROM COAST DUE TO THE BETTER ONSHORE FLOW COMBINED COOL SEAS SURFACE
TEMPS ALONG THE IMMEDIATE COAST. 32/EE

[THURSDAY THROUGH FRIDAY NIGHT]...LARGE STRONG UPPER HIGH PRESSURE
WILL BE CENTERED OVER THE NORTHERN GULF COAST WILL SHIFT EAST OFF
THE FLORIDA ATLANTIC COAST THROUGH THE PERIOD. MEANWHILE A SURFACE
HIGH CENTERED ACROSS NORTHERN FLORIDA WILL SHIFT EAST OFF INTO THE
WESTERN ATLANTIC. AS A RESULT...A STEADY SOUTHERLY WIND FLOW AND DRY
CONDITIONS WILL PERSIST ACROSS THE FORECAST AREA THROUGH THE PERIOD.
HIGHS ON THURSDAY AND FRIDAY WILL RANGE FROM AROUND 80 DEGREES
INLAND AREAS...MID 70S ALONG THE I-10 CORRIDOR. DUE TO THE COOL GULF
WATERS IN THE LOWER 60S...HIGHS WILL ONLY REACH AROUND 70 DEGREES
ALONG THE IMMEDIATE COAST. LOWS WILL BE IN THE MID 40S TO LOWER 50S
THURSDAY NIGHT...WARMING INTO THE 50S EVERYWHERE FRIDAY NIGHT.

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...AN UPPER LEVEL TROUGH
EXTENDING FROM SOUTHERN MINNESOTA TO NORTHERN LOUISIANA WILL LIFT
NORTHEAST OVER THE WEEKEND. A WEAK SURFACE COLD FRONT APPROACHING
FROM THE NORTHWEST EARLY SATURDAY WILL MOVE INTO THE FORECAST AREA
IN THE AFTERNOON AND THEN STALL ALONG THE COAST. INCREASING LOW
LEVEL MOISTURE AND LIFTING AHEAD OF THE FRONT WILL BRING ISOLATED TO
SCATTERED AND SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA OVER
THE WEEKEND. EVENTUALLY THE WEAK COLD FRONT WILL DISSIPATE BY LATE
IN THE WEEKEND...WITH HIGHS THE FIRST HALF OF THE WEEK REMAINING
ABOVE NORMAL. HIGHS SUNDAY THROUGH WEDNESDAY WILL BE IN THE MID 70S
TO LOWER 80S MOST LOCATIONS...EXPECT THE LOWER 70S AT THE BEACHES.
/22

&&

.MARINE...HIGH PRESSURE CENTERED JUST SOUTH OF THE MARINE AREA WILL
CONTINUE TO SHIFT SLOWLY EAST THROUGH THE REMAINDER OF THE WEEK IN
RESPONSE TO A WEAKENING FRONTAL BOUNDARY APPROACHING FROM THE WEST.
SOUTHERLY WINDS AND SEAS WILL BECOME BETTER DEVELOPED AS THE FRONT
APPROACHES FROM THE WEST. BETTER WIND SPEEDS CAN BE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS DUE TO AFTERNOON HEATING OR
SEABREEZE EFFECTS. THE FRONTAL BOUNDARY IS EXPECTED TO STALL NEAR
THE COAST LATE SATURDAY INTO SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE MOSTLY AHEAD AND ALONG THE FRONT. SOUTHERLY
WINDS AND SEAS WILL GRADUALLY BUILD THROUGH MIDWEEK AS A STRONGER
COLD FRONT APPROACHES FROM THE WEST. 32/EE

&&

.AVIATION [12Z ISSUANCE]...VFR CONDITIONS OR MOSTLY CLEAR SKIES WILL
CONTINUE THROUGH TUE NIGHT. SOUTHERLY WINDS WILL BUILD THROUGH EARLY
THIS EVENING PEAKING AT 10 TO 15 KNOTS WITH HIGHER GUSTS BY LATE
THIS AFTERNOON AND EARLY THIS EVENING. A LIGHT SOUTHERLY FLOW WILL
PERSIST THROUGH THE REMAINDER OF TONIGHT. 32/EE

&&

.FIRE...THE DRY CONDITIONS COMBINED WITH WARM AFTERNOON TEMPERATURES
WILL LEAD TO RELATIVE HUMIDITY LEVELS DROPPING BELOW CRITICAL VALUES
TODAY ACROSS THE NORTHERN HALF OF THE FLORIDA PANHANDLE...SO A RED
FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. DRIER AIR ON
THURSDAY SHOULD ALLOW RELATIVE HUMIDITY LEVELS TO DROP BELOW
CRITICAL VALUES ACROSS MOST OF THE FLORIDA PANHANDLE...SO A FIRE
WEATHER WATCH HAS BEEN ISSUED. THE DRY AND WARM CONDITIONS WILL
CONTINUE THROUGH FRIDAY. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  48  77  50 /  00  00  00  00
PENSACOLA   73  49  73  51 /  00  00  00  00
DESTIN      69  52  71  53 /  00  00  00  00
EVERGREEN   80  43  81  44 /  00  00  00  00
WAYNESBORO  82  44  81  46 /  00  00  00  00
CAMDEN      81  45  82  44 /  00  00  00  00
CRESTVIEW   79  40  80  42 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 31, 6:04 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
504 AM CDT WED MAR 31 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
504 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS OR SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO STRONG SOUTHEASTERLY FLOW WILL DEVELOP LATE IN THE
WEEK AHEAD OF AN APPROACHING COLD FRONT. THIS PATTERN WILL GIVE WAY
TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE FRIDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:28 AM EDTFire Weather WatchMOB24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.